Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 3, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 19, 2015, 8:05 PM EDT for Dutchess County, New York; Northwest Hills Planning Region, Connecticut. It was in force for 55 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2015, 8:05 PM EDT (00:05 UTC)
- Expired
- May 19, 2015, 9:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Northwest Hills Planning Region, CT, Dutchess County, NY
The radar
The Brookhaven radar (KOKX), 102 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 8:52 PM EDT | TSTM WND DMG | 1 W Mitcheltown, CT | TREE DOWN ON AMENIA UNION RD |
| May 19, 8:54 PM EDT | TSTM WND DMG | 1 Ese Mitcheltown, CT | TREES DOWN ON CORNWALL BRIDGE RD NEAR BUTTER RD |
| May 19, 8:55 PM EDT | TSTM WND DMG | Sharon, CT | WIRES DOWN |
| May 19, 9:00 PM EDT | TSTM WND DMG | Sharon, CT | TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
711
WUUS51 KALY 200005
SVRALY
CTC005-NYC027-200100-
/O.NEW.KALY.SV.W.0003.150520T0005Z-150520T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
805 PM EDT TUE MAY 19 2015
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
EASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 900 PM EDT
* AT 804 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CORNWALL
BRIDGE...OR 13 MILES WEST OF TORRINGTON...MOVING EAST SOUTHEAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
NEW PRESTON AROUND 820 PM EDT.
LITCHFIELD AROUND 825 PM EDT.
NORTHWEST HARWINTON AROUND 835 PM EDT.
THOMASTON AROUND 840 PM EDT.
TERRYVILLE AROUND 845 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PLYMOUTH...TOLLES...MITCHELTOWN...EAST LITCHFIELD...WEST WOODS...
HAIGHT VINEYARD...EMMONS CORNERS...NORTH CORNERS...FLANDERS AND WEST
CORNWALL.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
LAT...LON 4176 7352 4187 7349 4194 7345 4182 7294
4181 7295 4180 7302 4164 7298 4163 7302
4161 7302 4161 7306
TIME...MOT...LOC 0004Z 291DEG 30KT 4183 7340
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
120
WWUS51 KALY 200029
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
829 PM EDT TUE MAY 19 2015
NYC027-200038-
/O.CAN.KALY.SV.W.0003.000000T0000Z-150520T0100Z/
DUTCHESS NY-
829 PM EDT TUE MAY 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DUTCHESS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4174 7335 4182 7336 4190 7327 4182 7294
4181 7295 4180 7302 4164 7298 4163 7302
4161 7302 4161 7306
TIME...MOT...LOC 0028Z 290DEG 14KT 4178 7322
$$
CTC005-200100-
/O.CON.KALY.SV.W.0003.000000T0000Z-150520T0100Z/
LITCHFIELD CT-
829 PM EDT TUE MAY 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CENTRAL LITCHFIELD COUNTY...
AT 828 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LITCHFIELD...
OR NEAR TORRINGTON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
LITCHFIELD AROUND 835 PM EDT.
NORTHWEST HARWINTON AROUND 850 PM EDT.
THOMASTON AND TERRYVILLE AROUND 900 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MILTON...PLYMOUTH...NORTHFIELD...WRIGHTVILLE...TOLLES...MAPLE
HOLLOW...EAST LITCHFIELD...ALLENTOWN...HANCOCK AND CORNWALL.
LAT...LON 4174 7335 4182 7336 4190 7327 4182 7294
4181 7295 4180 7302 4164 7298 4163 7302
4161 7302 4161 7306
TIME...MOT...LOC 0028Z 290DEG 14KT 4178 7322
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:42 PM EDT, 23 minutes earlier.
Area forecast discussion, May 19, 7:42 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 742 PM EDT TUE MAY 19 2015 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING...POSSIBLY TRIGGERING A PASSING SHOWER OR THUNDERSTORM. MUCH COOLER TEMPERATURES WILL MOVE INTO THE REGION IN THE WAKE OF THIS COLD FRONT FOR LATER TONIGHT THROUGH FRIDAY...DESPITE GENERALLY FAIR WEATHER. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 740 PM EDT...THE COLD FRONT STRETCHES FROM SOUTHWEST VT...TO JUST S/E OF THE GREATER CAPITAL REGION...INTO THE NE CATSKILLS. ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE TO FORM ALONG AND JUST AHEAD OF THE FRONT. THE BEST CHANCE FOR AN ADDITIONAL SHOWER OR THUNDERSTORM THROUGH 9 OR 10 PM WILL BE MAINLY ACROSS THE MID HUDSON VALLEY...SE CATSKILLS...NW CT...AND SOUTHERN BERKSHIRES. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITHIN THE TALLER THUNDERSTORMS...ALTHOUGH STILL CAN NOT RULE OUT AN ISOLATED SEVERE THUNDERSTORM THROUGH AROUND 9 PM. ONCE THE FRONT PASSES...WINDS WILL SHIFT INTO THE WEST TO NORTHWEST THROUGH THIS EVENING...AND WILL BECOME QUITE GUSTY AT TIMES. SOME GUSTS COULD REACH UP TO 30-35 MPH IN THE WAKE OF THIS FRONT AS THE COLD ADVECTION TAKES OVER...ESP FROM THE MOHAWK RIVER VALLEY NORTHWARD. SOME OF THIS WIND WILL BE DUE TO DEEPER MIXING BENEATH STRENGTHENING MID LEVEL WIND MAX PASSING ACROSS LAKE ONTARIO AND NORTH/WEST NYS. SOME PATCHY CLOUDS MAY DEVELOP ACROSS NORTHERN AREAS AFTER MIDNIGHT AS SOME LAKE EFFECT RESPONSE DEVELOPS...IN COMBINATION WITH CYCLONIC FLOW ALOFT. SOME SPRINKLES COULD OCCUR IN PORTIONS OF THE WESTERN ADIRONDACKS AFTER MIDNIGHT AS WELL. TEMPS SHOULD FALL INTO THE 40S TO LOWER 50S IN MOST VALLEYS...WITH UPPER 30S TO MID 40S FOR HIGHER ELEVATIONS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... WEDNESDAY...THE SOUTHERN FRINGE OF THE UPPER LEVEL TROUGH AND ATTENDANT COLD POOL WILL PASS ACROSS NORTHERN AREAS IN THE MORNING...BEFORE HEIGHTS RISE A BIT AGAIN IN THE AFTERNOON. CLOUDS WILL LIKELY DEVELOP RATHER QUICKLY AFTER A FEW HOURS OF EARLY MORNING SUNSHINE...WITH A PERIOD OF PARTLY TO MOSTLY CLOUDY SKIES LIKELY FOR MOST AREAS NEAR AND NORTH OF INTERSTATE 90 FROM MID MORNING THROUGH AROUND NOONTIME OR EARLY AFTERNOON. THEREAFTER...RISING HEIGHTS AND SLIGHT WARMING ALOFT SHOULD ALLOW FOR SKIES TO BECOME PARTLY TO MOSTLY SUNNY IN THE AFTERNOON...FIRST IN VALLEY AREAS...AND LAST ACROSS THE HIGHER TERRAIN IN SOUTHERN VT AND THE BERKSHIRES. IT WILL BE QUITE BREEZY AT TIMES...ESP IN CLOSE PROXIMITY TO THE MOHAWK RIVER VALLEY/CAPITAL REGION AND BERKSHIRES...WHERE SOME GUSTS OF UP TO 35-40 MPH COULD OCCUR. MAX TEMPS SHOULD REACH 60-65 IN VALLEYS...AND MAINLY 50S FOR MOST HIGHER TERRAIN...WITH SOME OF THE HIGHEST PEAKS OF THE SOUTHERN ADIRONDACKS AND SOUTHERN VT POSSIBLY ONLY REACHING THE UPPER 40S/LOWER 50S. WEDNESDAY NIGHT...MOST MODELS SUGGEST THAT AN APPROACHING UPPER LEVEL SHORTWAVE INFUSES SOME HIGH AND MID LEVEL MOISTURE FROM THE SOUTHERN PLAINS...ALLOWING FOR HIGH AND MID LEVEL CLOUDS TO INCREASE FROM W TO E LATER WED EVE THROUGH MUCH OF THE OVERNIGHT PERIOD. ASSUMING THIS DOES OCCUR...THEN TEMPS MAY HAVE A TOUGH TIME FALLING TO FROST/FREEZE LEVELS. HAVE SIDED WITH...OR WENT A BIT ABOVE THE MAV/MET MOS GUIDANCE...WITH MOST AREAS RANGING FROM THE UPPER 30S TO MID 40S FOR MIN TEMPS. HOWEVER...SOME MID 30S WILL BE POSSIBLE ACROSS PORTIONS OF THE SOUTHERN ADIRONDACKS...WHERE THE GROWING SEASON OFFICIALLY BEGINS WED NT/THU AM. SO...IT IS POSSIBLE THAT SOME FROST HEADLINES MAY BE NEEDED...AND THUS WILL INCLUDE MENTION IN THE HWOALY. THU-FRI...GENERALLY FAIR CONDITIONS WITH SEASONABLY MILD TEMPS ARE EXPECTED...AS ONE SHORTWAVE PASSES SOUTH OF THE REGION LATE THU/THU NT...AND ANOTHER APPROACHES FROM THE NORTH. THE NORTHERN FEATURE WILL ALSO ALLOW A SECONDARY COLD FRONT TO APPROACH FROM THE NORTH ON FRIDAY...WHICH COULD TRIGGER ISOLATED SHOWERS ACROSS THE SOUTHERN ADIRONDACKS/LAKE GEORGE REGION AND SOUTHERN VT IN THE AFTERNOON. OTHERWISE...EXPECT MAX TEMPS THU AND FRI TO REACH THE UPPER 60S TO LOWER 70S IN VALLEYS...AND UPPER 50S TO MID 60S ACROSS HIGHER ELEVATIONS. THU NT/FRI AM MINS SHOULD FALL INTO THE UPPER 30S TO MID 40S...ALTHOUGH CAN NOT RULE OUT SOME MID 30S ACROSS PORTIONS OF THE WESTERN ADIRONDACKS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... COOL...DRY CONDITIONS WILL EXTEND INTO THE LONG TERM. HIGH PRESSURE WILL DOMINATE THE MID-ATLANTIC REGION ON SATURDAY..GRADUALLY SLIDING OFF THE COAST. BUT WITH NO MAJOR WEATHER SYSTEMS...THERE/LL BE ONLY A GRADUAL BUILD-UP OF MOISTURE...WITH POPS REACHING THE CHANCE CATEGORY NOT UNTIL MONDAY NIGHT. HIGH TEMPERATURES ON SATURDAY WILL BE IN ONLY THE MID 50S TO AROUND 70 DEGREE RANGE. SUNDAY/S HIGHS WILL JUMP INTO THE MID 60S TO UPPER 70S RANGE...WITH ONLY SLIGHT INCREASES MONDAY AND TUESDAY. A LIGHT FREEZE IS POSSIBLE IN THE WESTERN ADIRONDACKS FRIDAY NIGHT WITH LOWS RANGING FROM THE LOWER 30S THERE TO AROUND 40 DEGREES IN THE MID HUDSON VALLEY. BY MONDAY NIGHT...THE LOWS WILL RANGE FROM THE LOWER 50S TO AROUND 60 DEGREES. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... THE COLD FRONT HAS PASSED SOUTH AND EAST OF KGFL AND KALB...WHERE THE THREAT OF SHOWERS/TSTMS HAS ENDED. AN ISOLATED SHOWER OR THUNDERSTORM WILL REMAIN POSSIBLE AT KPSF AND KPOU THROUGH AROUND 01Z-02Z/WED. OTHERWISE...MAINLY VFR CONDITIONS ARE EXPECTED THROUGH 00Z/THU...ALTHOUGH SCT-BKN CLOUDS BETWEEN 4000-6000 FT AGL WILL BE POSSIBLE AT TIMES LATER TONIGHT INTO AT LEAST EARLY WED AFTERNOON. WINDS WILL CONTINUE TO SHIFT INTO THE WEST AS THE COLD FRONT PASSES...AND INCREASE TO 8-12 KT...WITH SOME GUSTS INTO THE 20-25 KT RANGE OR SLIGHTLY STRONGER...ESP AT KALB AND KPSF OVERNIGHT INTO WED AM. WEST TO NORTHWEST WINDS WILL REMAIN AT 10-15 KT WED AFTERNOON...WITH SOME GUSTS OF 25-30 KT POSSIBLE...AGAIN GREATEST AT KALB AND KPSF. WINDS MAY ALSO BRIEFLY BE GUSTY AND VARIABLE IN DIRECTION IN AND NEAR ANY THUNDERSTORMS THROUGH 01Z-02Z/WED AT KPSF AND KPOU. OUTLOOK... WEDNESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. THURSDAY: NO OPERATIONAL IMPACT. NO SIG WX. THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... ...WIND GUSTS OF 25 TO 35 MPH LIKELY WED AFTERNOON... ...RH VALUES DROPPING INTO THE 30-40 PERCENT RANGE WED AFTERNOON... A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING...POSSIBLY TRIGGERING AN ISOLATED SHOWER OR THUNDERSTORM. OTHERWISE...NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH AT LEAST THE UPCOMING WEEKEND. GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF THE FRONT THIS EVENING...AT 15-25 MPH...WITH SOME GUSTS UP TO 35 MPH POSSIBLE. THESE WINDS WILL CONTINUE THROUGH WEDNESDAY. RH VALUES WILL RECOVER SLIGHTLY TO 70-90 PERCENT TONIGHT...HIGHEST IN ANY AREAS THAT RECEIVE AN EVENING SHOWER OR THUNDERSTORM. THE RH WILL THEN FALL INTO THE 30-40 PERCENT RANGE FOR WED AFTERNOON...WITH THE LOWEST VALUES WITHIN THE HUDSON RIVER VALLEY BETWEEN GLENS FALLS AND POUGHKEEPSIE. BASED ON THE EXPECTED WINDS AND LOW RH VALUES...AND IN COORDINATION WITH OUR FIRE WEATHER LIAISONS...WE WILL ISSUE A SPECIAL WEATHER STATEMENT FOR THESE CONDITIONS FOR THE HUDSON RIVER VALLEY AREAS FROM SARATOGA COUNTY SOUTH TO GREENE/COLUMBIA COUNTIES...AS WELL AS FOR BERKSHIRE CO MA. RH VALUES WILL BE EVEN LOWER THURSDAY AFTERNOON...FALLING INTO THE 25-35 PERCENT RANGE...BUT WINDS SHOULD BE LIGHTER THAN WEDNESDAY. && .HYDROLOGY... RAINFALL AMTS OVER THE PAST 24-30 HOURS RANGED FROM 0.25-0.50 INCHES ACROSS PORTIONS OF THE SOUTHERN ADIRONDACKS/MOHAWK VALLEY AND SARATOGA REGIONS...WITH LESS THAN 0.25 ELSEWHERE. NO SIGNIFICANT RAINFALL IS EXPECTED ACROSS THE REGION THROUGH AT LEAST THE UPCOMING WEEKEND. LITTLE...IF ANY RIVER RESPONSES ARE EXPECTED FROM RECENT RAINFALL...WITH STEADY OR FALLING LEVELS ANTICIPATED THROUGH THE WEEKEND. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL/GJM NEAR TERM...KL/NAS SHORT TERM...KL LONG TERM...ELH AVIATION...KL/NAS/JPV FIRE WEATHER...HWJIV/KL/GJM HYDROLOGY...HWJIV/KL/GJM
Hazardous weather outlook, May 19, 5:14 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 514 PM EDT TUE MAY 19 2015 CTZ001-013-MAZ001-025-NYZ058>061-063>066-201100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- 514 PM EDT TUE MAY 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND THE SOUTHEAST CATSKILLS...MID HUDSON VALLEY AND SOUTHERN TACONICS OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY THIS EVENING ACCOMPANYING A COLD FRONT MOVING SOUTHEAST ACROSS THE REGION. ALTHOUGH A THUNDERSTORM OR TWO COULD BE ACCOMPANIED BY LOCALLY STRONG GUSTY WINDS AND OR SMALL HAIL...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AREAS OF FROST WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY MORNING...MAINLY FOR AREAS AWAY FROM THE IMMEDIATE HUDSON RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-038>043-047>054-082>084-VTZ013>015-201100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 514 PM EDT TUE MAY 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK NOT INCLUDING THE SOUTHEAST CATSKILLS...MID HUDSON VALLEY AND SOUTHERN TACONICS...AND FOR SOUTHERN VERMONT. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF TEMPERATURES COLD ENOUGH FOR POSSIBLE FROST WEDNESDAY NIGHT INTO THURSDAY MORNING...AND AGAIN FOR FRIDAY NIGHT INTO SATURDAY MORNING...MAINLY ACROSS AREAS AWAY FROM THE IMMEDIATE HUDSON VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 19, 5:17 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 517 PM EDT TUE MAY 19 2015 MAZ001-025-NYZ041-048>054-059>061-202215- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN SARATOGA- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...SARATOGA SPRINGS... DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY... TROY...HOOSICK FALLS...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM 517 PM EDT TUE MAY 19 2015 ...ELEVATED FIRE WEATHER RISK ACROSS MUCH OF THE HUDSON VALLEY AND HELDERBERGS FOR TUESDAY AFTERNOON... ALTHOUGH THERE HAVE BEEN HIT OR MISS SHOWERS OR THUNDERSTORMS ACROSS THIS AREA ON TUESDAY...MOST OF THE REGION RECEIVED UNDER A QUARTER OF AN INCH OF RAINFALL. SINCE IT IS BEEN QUITE DRY...THE STAGE HAS BEEN SET FOR AN ELEVATED FIRE WEATHER RISK ACROSS MOST OF THE HUDSON VALLEY...EXCLUDING ULSTER AND DUCHESS COUNTIES...BUT ALSO INCLUDING THE HELDERBERGS. MINIMUM RELATIVE HUMIDITIES ON WEDNESDAY AFTERNOON ARE EXPECTED TO DROP TO AROUND 30 PERCENT ACROSS THIS AREA. WESTERLY WINDS WILL GUST BETWEEN 25 AND 30 MPH WITH GUSTS OF 35 MPH POSSIBLE ACROSS THE HIGHER TERRAIN. EVEN THOUGH PRECIPITATION DID OCCUR TODAY...LOCAL FIRE WEATHER OFFICIALS HAVE ADVISED OF THE AN ELEVATED FIRE SPREAD POTENTIAL DUE TO THE DRY AND WINDY CONDITIONS FORECASTED FOR WEDNESDAY AFTERNOON. HWJIV
Special weather statement, May 19, 6:48 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 648 PM EDT TUE MAY 19 2015 CTZ001-MAZ025-NYZ060-061-065-066-192315- NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN DUTCHESS-WESTERN DUTCHESS- 648 PM EDT TUE MAY 19 2015 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LITCHFIELD...SOUTHWESTERN BERKSHIRE...NORTHEASTERN DUTCHESS AND SOUTH CENTRAL COLUMBIA COUNTIES... AT 646 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER ANCRAM...OR 16 MILES EAST OF RHINEBECK...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COPAKE...SHARON...PINE PLAINS...ANCRAM...CANAAN...MILLERTON... BETHEL...SALISBURY...TACONIC...LEEDSVILLE...THE CEDARS...MOUNT RIGA...MITCHELTOWN...NORTHEAST CENTER...MOUNT ROSS...WANGUM VILLAGE...ALANDER...WHITEHOUSE CROSSING...GALLATINVILLE AND SHARON VALLEY. LAT...LON 4197 7376 4213 7364 4203 7333 4181 7343 TIME...MOT...LOC 2246Z 299DEG 23KT 4201 7361 HWJIV/KDL
Special weather statement, May 19, 7:17 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 717 PM EDT TUE MAY 19 2015 CTZ001-NYZ060-061-065-066-192345- NORTHERN LITCHFIELD-WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN DUTCHESS-WESTERN DUTCHESS- 717 PM EDT TUE MAY 19 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD... NORTHEASTERN DUTCHESS AND SOUTH CENTRAL COLUMBIA COUNTIES... AT 716 PM EDT...A STRONG THUNDERSTORM WAS NEAR PINE PLAINS...OR 9 MILES NORTHEAST OF RHINEBECK...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AMENIA...SHARON...PINE PLAINS...ANCRAM...MILLERTON...STANFORDVILLE... BETHEL...SALISBURY...MILAN...SMITHFIELD...LEEDSVILLE...THE CEDARS... MOUNT RIGA...ATTLEBURY...MITCHELTOWN...SOUTH AMENIA...BULLS HEAD... NORTHEAST CENTER...MOUNT ROSS AND WEST WOODS. LAT...LON 4192 7386 4209 7377 4202 7334 4176 7347 TIME...MOT...LOC 2316Z 291DEG 19KT 4199 7373 HWJIV/KDL
Special weather statement, May 19, 7:33 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 733 PM EDT TUE MAY 19 2015 NYZ052-059>061-200000- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ALBANY- 733 PM EDT TUE MAY 19 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ALBANY...NORTHEASTERN GREENE AND NORTHERN COLUMBIA COUNTIES... AT 731 PM EDT...A STRONG THUNDERSTORM WAS OVER COXSACKIE...OR 8 MILES NORTH OF HUDSON...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HUDSON...CHATHAM...NEW BALTIMORE...COXSACKIE...VALATIE...ATHENS... AUSTERLITZ...PHILMONT...KINDERHOOK...LORENZ PARK...CLAVERACK-RED MILLS...GHENT...STOCKPORT...STUYVESANT...CANAAN...PARADISE HILL... DEANS MILL...CLIMAX...NEWTON HOOK AND WEST ATHENS. LAT...LON 4227 7395 4245 7393 4245 7341 4219 7350 TIME...MOT...LOC 2331Z 274DEG 31KT 4236 7384 HWJIV/KDL
Special weather statement, May 19, 7:52 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
752 PM EDT TUE MAY 19 2015
CTZ001-013-NYZ066-200030-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN DUTCHESS-
752 PM EDT TUE MAY 19 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LITCHFIELD AND EAST
CENTRAL DUTCHESS COUNTIES...
AT 751 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE OVER
SHARON...OR 17 MILES WEST OF TORRINGTON...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
TORRINGTON...NEW HARTFORD...AMENIA...SHARON...LITCHFIELD...
MILLERTON...NORTHWEST HARWINTON...WINSTED...CORNWALL BRIDGE...NEW
HARTFORD CENTER...FALLS VILLAGE...DOVER PLAINS...HARWINTON...
BARKHAMSTED...GOSHEN...CORNWALL...SMITHFIELD...LEEDSVILLE...THE
CEDARS AND MITCHELTOWN.
LAT...LON 4176 7363 4197 7358 4196 7289 4190 7291
4190 7294 4185 7295 4184 7294 4181 7295
4180 7302 4173 7300
TIME...MOT...LOC 2351Z 275DEG 55KT 4188 7346Special weather statement, May 19, 7:58 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
758 PM EDT TUE MAY 19 2015
MAZ001-025-NYZ060-061-200045-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN
COLUMBIA-
758 PM EDT TUE MAY 19 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERKSHIRE...
SOUTHEASTERN RENSSELAER AND NORTHEASTERN COLUMBIA COUNTIES...
AT 758 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PITTSFIELD TO NEAR AUSTERLITZ TO NEAR PHILMONT...
AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PITTSFIELD...GREAT BARRINGTON...CLAVERACK...LEE...LENOX...
SHEFFIELD...NEW LEBANON...BECKET...AUSTERLITZ...OTIS...PHILMONT...
SANDISFIELD...HANCOCK...CLAVERACK-RED MILLS...ASHLEY FALLS...
HOUSATONIC...EAST WINDSOR...BERKSHIRE...DALTON AND LANESBOROUGH.
LAT...LON 4238 7301 4239 7306 4238 7307 4233 7306
4231 7303 4231 7300 4225 7300 4216 7303
4215 7307 4204 7306 4205 7334 4220 7378
4236 7353 4251 7340 4251 7335 4257 7333
4249 7298
TIME...MOT...LOC 2358Z 290DEG 46KT 4248 7330 4234 7343 4222 7360The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:34 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 56 min |
| May 20, 4:19 AM EDT | Frost Advisory | ALY | Albany, Columbia, Fulton, Greene, Hamilton, Herkimer and 8 more | 26 hr |
| May 19, 9:22 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 33 min |
Nearby
Severe Thunderstorm Warnings in New York, 2015Severe Thunderstorm Warnings in Connecticut, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.